Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Dec 2, 2009, 11:30 PM EST for Franklin County, Warren County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 2, 2009, 11:30 PM EST (04:30 UTC)
- Expired
- Dec 3, 2009, 2:30 AM EST
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 12:35 AM EST | FLASH FLOOD | Ssw Franklinton, NC | FRANKLIN COUNTY 911 REPORTED FLOODING AT HWY 56 AND MAIN STREET, HWY 56 AND BURLINGTON MILL RD, US HWY 1 AND N MAIN ST, AND AT BULLOCK ST AND GREEN ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 799 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 030430
FFWRAH
NCC069-185-030730-
/O.NEW.KRAH.FF.W.0041.091203T0430Z-091203T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1130 PM EST WED DEC 2 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 230 AM EST
* AT 1128 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL HEAVY RAIN THAT IS FALLING OVER SATURATED GROUND IN WARREN
AND FRANKLIN COUNTIES. THIS HEAVY RAIN WILL PRODUCE RAPID RUNOFF
PRODUCING FLASH FLOODING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WARRENTON...NORLINA...
LOUISBURG...FRANKLINTON AND BUNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3651 7790 3650 7792 3628 7795 3583 7825
3589 7831 3589 7833 3597 7842 3602 7855
3607 7855 3617 7850 3616 7841 3622 7838
3623 7835 3629 7828 3655 7832 3656 7790
$$
BADGETT2 follow-up statements
000
WGUS72 KRAH 030602
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
102 AM EST THU DEC 3 2009
NCC069-185-030730-
/O.CON.KRAH.FF.W.0041.000000T0000Z-091203T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-WARREN NC-
102 AM EST THU DEC 3 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EST FOR
WARREN AND FRANKLIN COUNTIES...
AT 1258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN HAD SHIFTED EAST OF THE AREA. HOWEVER...
RESIDUAL FLOODING CONTINUED WITH SEVERAL ROAD CLOSURES REPORTED
AROUND FRANKLINTON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRANKLINTON... WARRENTON AND NORLINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3651 7790 3650 7792 3628 7795 3583 7825
3589 7831 3589 7833 3597 7842 3602 7855
3607 7855 3617 7850 3616 7841 3622 7838
3623 7835 3629 7828 3655 7832 3656 7790
$$
BADGETT000
WGUS72 KRAH 030729
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
229 AM EST THU DEC 3 2009
NCC069-185-030737-
/O.EXP.KRAH.FF.W.0041.000000T0000Z-091203T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-WARREN NC-
229 AM EST THU DEC 3 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM EST FOR WARREN AND
FRANKLIN COUNTIES...
THE RAIN MOVED OUT OF THE WARNED AREA AROUND MIDNIGHT... AND RECENT
REPORTS FROM THE COUNTY COMMUNICATIONS CENTERS IN THE WARNED
INDICATE ANY FLOOD WATERS HAVE RECEDED AND ALL EARLIER ROAD CLOSURES
HAVE RE-OPENED.
LAT...LON 3651 7790 3650 7792 3628 7795 3583 7825
3589 7831 3589 7833 3597 7842 3602 7855
3607 7855 3617 7850 3616 7841 3622 7838
3623 7835 3629 7828 3655 7832 3656 7790
$$
MWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Dec 2, 9:21 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 2, 9:21 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 921 PM EST WED DEC 02 2009 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM CENTERED OVER THE CENTRAL APPALACHIANS THIS EVENING WILL MOVE RAPIDLY NORTHEAST TONIGHT... PUSHING A COLD FRONT SLOWLY THROUGH CENTRAL NORTH CAROLINA BY LATE TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST THURSDAY THROUGH FRIDAY. ANOTHER STORM SYSTEM WILL FORM NEAR THE CAROLINA COAST FOR SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 921 PM WEDNESDAY... UPDATED FOR TORNADO WATCH (793) ISSUED ADJACENT TO THE PREVIOUSLY ISSUED TORNADO WATCH (791)... BOTH RUNNING THROUGH 400 AM. SOME ISOLATED TORNADO THREAT WILL CONTINUE ALONG AND EAST OF THE CURRENT LINE EXTENDING JUST WEST OF THE TRIANGLE AREA... MOVING NE. THE INSTABILITY WAS THE LACKING INGREDIENT THUS FAR. THE BEST RECOVERY OF 65+ DEW POINTS HAS BEEN INTO THE EASTERN ZONES (WITH MOST FAVORABLE 68+ DEW POINTS FROM FLORENCE AND MYRTLE BEACH NORTHWARD THROUGH COASTAL PLAIN (MAINLY ALONG AND EAST OF GOLDSBORO TO ROANOKE RAPIDS). THIS IS WHERE IT APPEARS THE MAIN THREAT OF A FEW TORNADOES WILL OCCUR OVERNIGHT. THE THREAT OF SEVERE WEATHER HAS ENDED OVER OUR WESTERN ZONES INCLUDING THE WINSTON-SALEM... GREENSBORO... HIGH POINT... BURLINGTON... AND ALBEMARLE AREAS. IN ADDITION... THE FLASH FLOOD WATCH FOR THE COUNTIES OVER OUR WESTERN PIEDMONT WILL BE CANCELED. THE BACK EDGE OF THE HEAVY RAIN THREAT HAD PUSHED EAST OF THE BURLINGTON TO ROCKINGHAM AREAS... WELL EAST OF THE PIEDMONT TRIAD REGION AS OF 855 PM. ADDITIONAL SHOWERY RAINFALL WILL OCCUR... BUT THE THREAT OF FLASH FLOODING HAS ENDED IN THE WESTERN ZONES. THERE HAVE BEEN URBAN AND SMALL STREAM FLOOD ADVISORIES FOR NORTH CENTRAL AND NE PIEDMONT INCLUDING THE TRIANGLE AREA. THIS AREA WILL BE MONITORED FOR POTENTIAL FLASH FLOODING UNTIL THE BACK EDGE OF THE CONVECTION PULLS EAST OF THE TRIANGLE. RECENT FLASH FLOOD GUIDANCE UPDATED AT 800 PM THIS EVENING INCLUDED THE CURRENT 1 TO LOCAL 2 INCHES THAT HAD ALREADY FALLEN. AN ADDITIONAL 1.5 INCHES IN 3 HOURS... OR AROUND 1 INCH IN AN HOUR WILL PRODUCE FLASH FLOODING. -BADGETT PREVIOUS DISCUSSION ISSUED AT 745 PM THIS EVENING... PDS TORNADO WATCH 791 COVERING MUCH OF EASTERN NC EAST OF RALEIGH HAS BEEN ISSUED UNTIL 4 AM... AND SHORT TERM FORECAST HAS BEEN UPDATED ACCORDINGLY. THE WEDGE FRONT HAS PUSHED NORTHWEST OF THE CWA AND WARM SECTOR DEW POINTS HAVE JUMPED INTO 60S... SUFFICIENT TO INCREASE INSTABILITY... ALTHOUGH IT REMAINS RATHER LOW (MUCAPE UP TO 500 J/KG IN SOUTHEAST CORNER OF THE CWA ONLY). BUT AS WARM AIR TO THE SOUTH CONTINUES TO SURGE NORTH AHEAD OF THE FRONT... INSTABILITY SHOULD CLIMB A BIT MORE OVER THE NEXT FEW HOURS. SHEAR IS NOT A PROBLEM WITH STRONG AND VEERING FLOW WITHIN THE LOWEST FEW THOUSAND FEET... INCLUDING NEARLY 50 KTS AROUND 900 MB (AROUND 3000 FEET)... AND 0-6 KM SHEAR OF 70-90 KTS. THE AREA OF GREATEST CONCERN NOW EXTENDS FROM EXTREME SOUTH-CENTRAL NC SSE THROUGH CENTRAL/EASTERN SC AND OFFSHORE GA... AND THIS IS THE BAND THAT WILL BE CLOSELY WATCHED AT IT MOVES TOWARD THE NORTHEAST. REGARDING RAINFALL... WILL MONITOR CONDITIONS IN THE TRIAD... BUT BASED ON RECENT TRENDS... THE FLASH FLOOD WATCH MAY NEED TO BE CANCELED EARLY. -GIH AS OF 255 PM WEDNESDAY: STRONG LOW PRESSURE COMPLEX OVER THE LOWER MS VALLEY BEGINNING TO LIFT NE. A MESO-LOW(POSSIBLY AS RESULT OF OVERNIGHT/EARLY CONVECTION ALONG THE GULF COAST) LOCATED OVER CENTRAL GA AT 19Z. THIS FEATURE WILL LIKELY TRACK E-NE ALONG NWD MOVING SURFACE WARM FRONT AND SHOULD REMAIN JUST SOUTH OF OUR FORECAST AREA. IN OUR REGION...WEDGE FRONT APPEARS TO HAVE ADVANCE WEST PAST GSO WHERE SE WINDS NOW REPORTED. STILL QUESTIONABLE HOW FAR WEST THIS FEATURE WILL MOVE. AS UPPER LEVEL LOW LIFTS INTO THE TN VALLEY THIS EVENING...LOW LEVEL JET WILL STRENGTHEN TO AROUND 60KTS. IN ADDITION...STRONG UPPER DIVERGENCE WILL PERSIST OVER THE REGION. NEAR SURFACE FLOW WILL REMAIN E-SE IN THE VICINITY OF THE WEDGE FRONT. SINCE LOW LEVEL CONFLUENCE COUPLED WITH UPPER DIVERGENCE WILL PERSIST OVER THE WESTERN PIEDMONT AND RADAR TRENDS DEPICT PRECIP INTENSITY INCREASING TO OUR SW...WILL LEAVE FLASH FLOOD WATCH IN EFFECT. MODEL GUIDANCE SUGGEST BACK EDGE OF PRECIP CROSSING THE WESTERN PIEDMONT BETWEEN 00-03Z. THUS WATCH MAY BE CANCELED BEFORE IT EXPIRES. WHILE RAINFALL AMOUNTS THUS FAR HAVE BEEN FAIRLY LIGHT...MAY SEE HOURLY RAINFALL RATES ON THE ORDER OF A HALF INCH BETWEEN 22-02Z OVER THE PIEDMONT. STILL A CONCERN FOR SEVERE WEATHER THIS EVENING...ESPECIALLY AREAS ALONG AND EAST OF I-95. WHILE THIS AREA STILL RELATIVELY STABLE AT THE SURFACE...SLIGHT TO MODERATE INSTABILITY NOTED JUST S-SE OF THIS REGION. AS LOW LEVEL SLY FLOW INCREASED TONIGHT...EXPECT NEAR SURFACE INSTABILITY TO INCREASE. LATEST NAM DEPICTS AXIS OF MUCAPE 1200-1400J/KG OVER THE FAR SE COUNTIES AT 00Z SURGING NWD AFTERWARD WITH MUCH OF THE COASTAL PLAIN AROUND 1000 J/KG THIS EVENING. MLCAPE PROJECTED TO BE AROUND 700 J/KG. CONSIDERING THE KINEMATICS (SR HELICITY 400-650 M2/S2)...THERE MAY BE ENOUGH SURFACE BASED INSTABILITY TO CAUSE DAMAGING WINDS TO REACH THE SURFACE WITH ANY HEAVY SHOWERS OR THUNDERSTORMS THAT OCCUR. NAM BUFR SOUNDINGS DO DEPICT A THIN STABLE LAYER JUST ABOVE THE SURFACE OVER THE COASTAL PLAIN THROUGH 02Z. AFTER 06Z...MID LEVEL TROUGH CROSSES THE REGION DRYING OUT THE MID/UPPER LAYERS. THUS PRECIP CHANCES SHOULD DECREASE IN THE COASTAL PLAIN AFTER 06Z. THUS APPEARS THAT SEVERE WEATHER THREAT WILL INCREASE IN AREAS ALONG AND EAST OF HIGHWAY 1 AFTER 01Z-02Z...DECREASING AFTER 06Z. WILL DEPICT A POP TREND DECREASING FROM WEST-TO-EAST BETWEEN 01Z-08Z. INCREASING SLY FLOW THIS EVENING WILL CAUSE TEMPS TO WARM WITH MID/UPPER 60S POSSIBLE IN THE SE...AND APPROACHING UPPER 50S/AROUND 60 IN THE NW. TEMPS WILL GRADUAL COOL IN THE WEST AFTER MIDNIGHT...AND TOWARD DAYBREAK IN THE COASTAL PLAIN. FINALLY...EXPECTING SURFACE WIND GUSTS AROUND 30 MPH THIS EVENING. IF STABLE AIR ERODES MORE QUICKLY...MAY SEE GUSTS UP TO 40 MPH. WAS CONSIDERING A WIND ADVISORY BUT WITH CONVECTION EXPECTED...MAY BE ABLE TO HANDLE WITH SPS OR NEAR TERM WARNINGS. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 155 PM WEDNESDAY... THE COLD FRONT PUSHES THROUGH AROUND MID DAY ON THURSDAY...WITH INITIAL SOUTHWEST FLOW IN THE MORNING VEERING TO WESTERLY IN THE AFTERNOON. SKIES WILL BE MOSTLY SUNNY...AND WITH A FAIRLY WARM HEAD START IN THE MORNING (UPPER 40S TO MID 50S FOR MORNING LOWS) EXPECT HIGHS TO REACH UPPER 50S TO MID 60S BEFORE COLD AIR ADVECTION GETS UNDERWAY LATE IN THE DAY. SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT AND MINS THURSDAY NIGHT WILL TUMBLE INTO THE 30S AS A COLDER AIRMASS EDGES ACROSS THE MOUNTAINS IN NORTHWEST FLOW. BENIGN WEATHER CONTINUES INTO FRIDAY WITH WEAK HIGH PRESSURE DRAPED ACROSS SOUTHERN NEW ENGLAND. LIGHT NORTHERLY FLOW AT THE SURFACE WILL HINDER THE WARM UP DESPITE PARTLY SUNNY SKIES...HIGHS ARE EXPECTED TO STALL IN THE LOW AND MID 50S. && .LONG TERM/FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM WEDNESDAY... THE INITIAL COLD FRONT WHICH MOVED OFFSHORE THURSDAY WILL BE LINGERING OFF THE EAST COAST...WITH MODEL CONSENSUS ON GRADUAL CYCLOGENESIS FROM FRIDAY INTO SATURDAY. MOISTURE RETURN OFF THE ATLANTIC WILL BE UNDERWAY FRIDAY NIGHT IN EAST TO SOUTHEAST LOW LEVEL FLOW. RAIN WILL BE DEVELOPING IN THIS ENSUING ISENTROPIC FLOW...WITH CHANCE POPS FOR LIGHT RAIN BY SUNRISE IN THE EAST. PROXIMITY OF THE FRONT TO THE COAST AS WELL AS THE STRENGTH OF THE DEVELOPING LOW WILL BE A DETERMINING FACTOR IN THE WESTWARD EXTENT OF HIGH RAINFALL AMOUNTS...AND WILL RAISE POPS ACROSS THE BOARD TO CHANCE WEST AND LIKELY IN THE EAST WITH EASTERN RAINFALL AMOUNTS OF ONE HALF INCH. RAIN WILL BE TAPERING OFF EARLY SATURDAY NIGHT AS THE SURFACE LOW LIFTS NORTHEAST UP THE FRONT WHILE CONCURRENTLY...A SHORT WAVE DIGGING SOUTHEAST ACROSS THE OHIO VALLEY NUDGES THE WHOLE SYSTEM EAST. THERE IS A CHANCE THAT STRONG COLD AIR ADVECTION BEHIND THIS SYSTEM MIGHT BE UNDERWAY QUICKLY ENOUGH TO END THE LIGHT RAIN AS A RAIN/SNOW MIX EARLY SATURDAY NIGHT. CONFIDENCE IN THIS HAPPENING IS NOT HIGH AND IT WOULD BE OF LITTLE CONSEQUENCE REGARDLESS. WILL CONTINUE A LIQUID FORECAST AS THE RAIN PULLS OUT OF THE NORTHEAST CORNER OF THE CWFA BY MIDNIGHT SATURDAY NIGHT AND ALLOW THE SCENARIO TO CLARIFY ITSELF IN LATER MODEL RUNS. HIGHS SATURDAY WILL BE ONLY IN THE LOWER 40S NORTHWEST TO MID 40S EAST. GRADIENT WINDS WILL PROVIDE MIXING AND PREVENT A TEMPERATURE CRASH SATURDAY NIGHT...BUT MINS WILL SLIP INTO THE UPPER 20S ACROSS MUCH OF THE AREA. HIGH PRESSURE BUILDING OVERHEAD WILL PROVIDE CLEAR SKIES AND UNSEASONABLY COOL TEMPERATURES SUNDAY AND MONDAY. HIGHS WILL BE MOSTLY IN THE 45 TO 50 RANGE...AS COMPARED TO NORMALS IN THE MID 50S. MONDAY MORNINGS LOW WILL BE IN THE UPPER 20S. MOISTURE WILL BE ON THE INCREASE TUESDAY AS THE HIGH MOVES OFFSHORE...WITH SHOWERS LOOMING ON THE HORIZON TUESDAY NIGHT AND WEDNESDAY AHEAD OF OUR NEXT COLD FRONT. && AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 700 PM WEDNESDAY... POOR AVIATION CONDITIONS WILL PERSIST THROUGH THE EVENING AND WELL INTO THE OVERNIGHT HOURS. A VIGOROUS LOW PRESSURE SYSTEM TRACKING JUST TO OUR WEST WILL CONTINUE TO GENERATE STRONG VEERING WINDS OVER CENTRAL NC. SURFACE WINDS AT 8-15 KTS FROM THE SOUTH AND SOUTHEAST WILL PERIODICALLY GUST OVER 25 KTS. WINDS VEER AROUND TO SOUTHWEST IN THE 2000-5000 LAYER AND INCREASE... UP TO AROUND 50 KTS AROUND 2500-3000 FEET AND 70-75 KTS AT 4500-5000 FT AGL. CIGS WILL HOLD IFR TO MVFR THROUGH 04-06Z WITH CLEARING WEST TO EAST THROUGH 10Z. WINDS WILL BECOME UNIDIRECTIONAL FROM THE WEST-SOUTHWEST AND BEGIN TO LOWER IN SPEED IN CONJUNCTION WITH THE CLEARING. VFR CONDITIONS WILL PREVAIL THURSDAY. LOOKING BEYOND LATE THURSDAY: VFR CONDITIONS WILL PERSIST UNTIL FRIDAY EVENING. A LOW PRESSURE SYSTEM EXPECTED TO DEVELOP NEAR THE COAST FRIDAY NIGHT INTO SATURDAY IS EXPECTED TO BRING MVFR TO IFR CIGS/VSBYS FROM LATE FRIDAY NIGHT THROUGH SATURDAY... WITH AREAS OF PRECIPITATION VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH MONDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR NCZ021>023-038-039-073-074-083-084 CANCELED AT 900 PM. && SYNOPSIS...BADGETT NEAR TERM...BADGETT/HARTFIELD SHORT TERM...MLM LONG TERM...MLM AVIATION...HARTFIELD
Hazardous weather outlook, Dec 2, 9:34 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 934 PM EST WED DEC 2 2009 NCZ008>011-024>028-040>043-076>078-085-086-088-089-040245- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 934 PM EST WED DEC 2 2009 ...TORNADO WATCH 791 IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRONG LOW PRESSURE SYSTEM WILL MOVE RAPIDLY NORTHEAST THROUGH THE REGION OVERNIGHT. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS EVENING AND OVERNIGHT. IN ADDITION... HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING OF SMALL STREAMS... URBAN... AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. BADGETT
In the hours before
Special weather statement, Dec 2, 8:48 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 848 PM EST WED DEC 2 2009 NCZ010-011-030235- HALIFAX-WARREN- 848 PM EST WED DEC 2 2009 ...A STRONG THUNDERSTORM WILL MOVE RAPIDLY NORTHEASTWARD ACROSS EASTERN WARREN AND WESTERN HALIFAX COUNTIES THROUGH 930 PM... AT 845 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ARCOLA... MOVING NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OVER 45 MPH. AN ISOLATED TORNADO COULD ALSO OCCUR. A TORNADO WATCH IS IN EFFECT FOR THIS AREA. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE AIRLIE... LITTLETON... AND EASTERN PORTIONS OF LAKE GASTON. PEOPLE IN THE AREA SHOULD MOVE TO A SAFE LOCATION IMMEDIATELY. GIH
Special weather statement, Dec 2, 10:42 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1042 PM EST WED DEC 2 2009 NCZ010-026-030415- FRANKLIN-WARREN- 1042 PM EST WED DEC 2 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND FRANKLIN COUNTIES THROUGH 1115 PM EST... AT 1042 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOUISBURG...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...INGLESIDE...AFTON... AND ARCOLA. GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VINCENT
Local storm report, Dec 2, 11:05 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM NON-TSTM WND DMG 4 E CHAPEL HILL 35.92N 78.96W
12/02/2009 DURHAM NC TRAINED SPOTTER
REPORTS OF TREES DOWN AT ROXBORO ST NEAR I-40.
&&
TDHSpecial weather statement, Dec 2, 11:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1106 PM EST WED DEC 2 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-030700- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1106 PM EST WED DEC 2 2009 ...STRONG GUSTY WINDS WILL CONTINUE THROUGH 200 AM... A POWERFUL STORM SYSTEM MOVING THROUGH THE AREA WILL PRODUCE PERIODIC GUSTS FROM THE SOUTH AND SOUTHWEST OF 30 TO 35 MPH OVER CENTRAL NORTH CAROLINA THROUGH 200 AM. THE RAIN WITH THIS STORM HAS SOFTENED THE SOIL... LEADING TO WEAKENED TREE ROOT SYSTEMS. ISOLATED REPORTS OF TREES DOWN HAVE BEEN RECEIVED THIS EVENING. THESE WINDS MAY CONTINUE TO KNOCK DOWN A FEW TREES ACROSS THE AREA INTO THE OVERNIGHT HOURS. BRANCHES MAY ALSO SNAP OFF AND MAY CAUSE POWER LINES TO FALL. PEOPLE ARE URGED TO STAY INSIDE IN A SAFE PLACE TONIGHT. USE EXTREME CAUTION IF YOU MUST DRIVE TONIGHT. HARTFIELD
Local storm report, Dec 2, 11:14 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1114 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLASH FLOOD 2 NW WAKE FOREST 35.99N 78.55W
12/02/2009 WAKE NC TRAINED SPOTTER
FLOODING OF YARDS IN CRENSHAW MANOR SUBDIVISION FROM
RICHLAND CREEK. SEVERAL FEET OF WATER IN SEVERAL YARDS.
&&
PWBLocal storm report, Dec 2, 11:19 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1119 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 SSE GORMAN 36.00N 78.80W
12/02/2009 DURHAM NC COUNTY OFFICIAL
DURHAM COUNTY REPORTED FLOODING AT FLETCHERS CHAPEL RD
AND MINERAL SPRINGS RD.
&&
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 8:12 PM EST | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Vance, Warren | 3 hr |
| Dec 2, 9:50 PM EST | Flash Flood Warning | RAH | Chatham, Durham, Orange, Wake | 3 hr |
| Dec 3, 4:47 AM EST | River Flood Warning | RAH | Chatham | 7 hr |
| Dec 3, 11:10 AM EST | River Flood Warning | RAH | Johnston | 10 hr |
| Dec 3, 11:10 AM EST | River Flood Warning | RAH | Johnston | 35 hr |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.